How are side effects if MS Contin when first starting to take it. My doc has prescribed it recently but I have yet to take it due to concerns of possible side effects . I would like to try it because the micros aren't as effective as they used to be but I have a very energetic 3 year old boy to take care of
I did fine on MS Contin, reduced my pain. The one side effect I didn't like was a hot flashy/flushed feeling several hours after taking it, but it didn't last long. But I like that the relief lasted most of the day, something that is hard to find. I have 2 kids, so I understand the need for chronic pain relief without weird effects. Give it a try, let me know how it works for you.
I had no side effects other than some facial itching (which I get with any opioid pain medication) I take a pretty substantial dose and I have not had any side effects other than the itching and yes, I do get hot easily and will sweat but it is well worth the relief I get. It was an answer to my prayers. On occasion, I may get a little draggy, not really truly tired/drowsy but a little draggy but it is hard to say if that is the medication or just lack of sleep during a painful flare.
Sorry about all your pain and problems! I took the MS Contin for awhile and had zero problems with it. My doctor switced me to OxyContin now which like others have said it does tend to make you itch. But of course they can put you on Hydroxyzine HCL 50mg every 6 to 8 hours to help with that. With the Hydroxyzine I've had NO negative side affects and it does help with the itchiness. With the OxyContin it's of course time released and with that you can get on a regular schedule taking it. I take it three times a day and use Vicodin for breakthrough pain. Obvisiosly the Vicodin is like taking candy but it's better then nothing for the pain in between dosage of the OxyContin.
I would ask your doctor to place you on a lower dosage of course during the initial taking of the drug. Please remember this though. Every stinking one of these drugs we have to take have side affects for one thing or another. With these harsh drugs they alone will make you nervous to take especiaclly if you've done any reading at all about them. So know this going into it and just try to relax while taking them and don't allow your mind to drift and make things worse for you while taking them. I've heard all the horror stories about coming off the drugs as well. My doctor told me that if I ever do get to stop taking them that I'd most likely need to go into rehab. With that though I decided I'd worry about that if that day ever comes!
The only person that has been totally honest to me about taking these drugs is my nurse prac at the pain management clinic. I told her that I didn't think I was getting enough relief by taking the drugs. She said the only thing these drugs will do for me is take the edge off the pain. She said I'd never be even close to pain free! So if you know that going into this journey then maybe that will help you decide if you want to take the medicines or not. For me even if I would have known that before going on the narcotics I would have still taken them that way at least I would get some type of relief. I wish you well with whatever you decide to do. Only you can make that decision on whether or not to take them or to not, take care!
- MS Contin Information for Consumers
- MS Contin Information for Healthcare Professionals (includes dosage details)
- Side Effects of MS Contin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2010 • 4 answers
Posted 14 Jan 2011 • 3 answers
Posted 1 Nov 2012 • 3 answers
Posted 23 Mar 2013 • 5 answers
Posted 21 Nov 2013 • 7 answers